MAUDE Adverse Event Report: MENICON B.V. ACUVUE ABILITI¿ OVERNIGHT; LENS, CONTACT, ORTHOKERATOLOGY, OVERNIGHT

MENICON B.V. ACUVUE ABILITI¿ OVERNIGHT; LENS, CONTACT, ORTHOKERATOLOGY, OVERNIGHT
Lot Number 23346047L1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Corneal Scar (1793); Corneal Infiltrates (2231); Eye Pain (4467); Photophobia (4801); Eye Irritation (4803)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Importer's information: establishment name: (b)(6), importer sent report to fda, submission date: mar 10, 2025, importer report number: 1057985 - 2025 - 0000025.
 
Event or Problem Description
On 27feb2025, johnson and johnson vision care (jjvc) employee sent an email to the acuvue abiliti¿ overnight brand contact lens (cl) manufacturing site (menicon b.V.) informing them of the following adverse event.Menicon b.V.Recorded it as complaint id: (b)(4) and informed the manufacturer (menicon co.).Adverse event information: on 13feb2025, an email sent by a johnson and johnson employee advised a patient (pt) was diagnosed with a "possible corneal infection" with a resulting scar that does not impact the visual acuity (va) while wearing an acuvue abiliti¿ overnight brand cl.On (b)(6) 2025, additional information was received.The treating eye care professional (ecp) reported the pt expressed symptoms of "uncomfortable and irritated" while wearing the left eye (os) cl on (b)(6) 2024.The pt was seen on (b)(6) 2024 with findings of central corneal edema and light sensitivity.The pt was prescribed lotemax four times daily (qid).The pt was seen by the ecp for additional follow-up (fu) visits on (b)(6) 2024.The ecp reports that the pt was also seen on (b)(6) 2025 and is 20/20 with ou correction.On 28feb2025, we obtained additional information from jjvc.The treating ecp reported the pt had what looked like a "corneal infiltrate, not infective, and not corneal infection the os, that resolved with lotemax qid in 1 week." the ecp stated that it looked like a "typical infiltrate" seen in pt's using soft contact lenses.The ecp advised it may be "due to hypoxia" and "not corneal infection or bacteria as the pt was not treated with antibiotics and resolved using only steroids." the pt was left with a central mild scar, not affecting the va.The pt completed all fu and all issues resolved.If any further relevant information is received, a supplemental report will be filed.

Brand Name
ACUVUE ABILITI¿ OVERNIGHT
Common Device Name
LENS, CONTACT, ORTHOKERATOLOGY, OVERNIGHT
Manufacturer (Section D)
MENICON B.V.
waanderweg 6
emmen, drenthe 7812 HZ
NL  7812 HZ
Manufacturer (Section G)
MENICON B.V.
waanderweg 6
7812 hz
emmen, 7812H Z
NL   7812HZ
Manufacturer Contact
mai furutani
21-19 aoi 3
naka-ku
nagoya, 460-0-006
JA   460-0006
MDR Report Key21639997
Report Number1000188353-2025-00005
Device Sequence Number6791544
Product Code NUU
UDI-Device Identifier00192538951357
UDI-Public00192538951357
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P990018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/14/2024
Device Lot Number23346047L1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Initial Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SIMPLUS SOLUTION.
Outcome Attributed to Adverse Event Other; Disability; Required Intervention;
Patient SexFemale